Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: Nardil side effects smith562

Posted by Jedi on August 14, 2005, at 14:50:26

In reply to Re: Nardil side effects Jedi, posted by smith562 on August 14, 2005, at 9:14:59

> Hey Jedi,
>
> Nardil has been the only medication to really break my anxiety/atypical depression. I have taken it on and off for 5 years (currently off nardil and trying zoloft/klonopin/selegiline/lithium). How do you deal with the weight gain, sexual dysfunction and memory loss of nardil? Thank you!
>
> Smith

Hi Smith,
Sounds like our diagnosis and symptoms are really similar. Out of at least 25 different combinations of meds, Nardil is the only one to give some relief. The only way I've been able to handle the weight gain is with about two hours of exercise a day. I hike in the foothills around our little town, and use poles to take the weight off of my knees. Even with this, I've developed chondromalacia patella. This is a breakdown of the cartilage under the kneecap. This condition is aggravated by the weight gain associated with atypical depression and the Nardil carbohydrate cravings. When I was really sick, in bed with atypical depression, and not taking Nardil; I gained about 90 pounds. I've taken about half of that off but it is still a constant battle.

My sexual dysfunction with Nardil is mostly delay of orgasm. In me it seems to be completely dose related. I have almost no delay at 45mg, of course this dosage doses not provide the MAO inhibition to help my depression. My unhappy medium seems to be 75mg. I can orgasm after some delay, and it is still enough MAOI to keep me out of the black hole. At times when I need to up my dosage to 90mg or 105mg, ejaculation is extremely delayed or nonexistent. The only med prescribed to offset this was a short trial of Viagra. Of course this didn't help at all, because erection is not the problem.

I haven't noticed much in the way of memory problems other than being a little scatterbrained. Sometimes it takes me about three tries to get out of the house, but I think this is mostly a concentration problem. I do use lists to stay organized. I haven't advanced to the PDA yet. I also take 1mg of clonazepam daily. The benzodiazepines have some negative effects on memory also. I do find the clonazepam to be a good augmentor of the Nardil for anxiety.
Take care,
Jedi


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:Jedi thread:541113
URL: http://www.dr-bob.org/babble/20050811/msgs/541577.html